U.S. doctors online nowAsk doctors free
United Kingdom
A 21-year-old male asked:

I took 8mg of out of date valium from 2006 about 4 hours ago. should i be worried, i feel okay. i took it for alcohol withdrawal ?

2 doctor answers4 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Valium: It is expired by now. If u are awake, u should be fine. I advise not taking any more of that valium and work with your doctor to help u through the alcohol detox.
Dr. Jeffrey Desarbo
Psychiatry 20 years experience
Multiple Answers: The problem is not concern for the out of date valium which has likely lost its efficacy. The bigger issue here is alcohol withdrawal can lead to seizures, dts and death and needs to be done in medically monitored settings over a period of usually 5-7 days. Also a random dose of 8mg would only delay withdrawal, not prevent it, and again the risk to life. Seek evaluation in er immediately.
Dr. Alan Ali
Dr. Alan Ali commented
Psychiatry 32 years experience
Good point.
Aug 6, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 45-year-old member asked:
1 doctor answer2 doctors weighed in
A 60-year-old female asked:
2 doctor answers3 doctors weighed in
A 56-year-old female asked:
3 doctor answers11 doctors weighed in
A 40-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 21, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.